Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 86, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 16, 2016, 2:39 PM EDT. It took effect at Sep 16, 2016, 8:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2016, 2:39 PM EDT (18:39 UTC)
- In effect from
- Sep 16, 2016, 8:00 PM EDT
- Expired
- Sep 17, 2016, 2:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
784 WHUS73 KAPX 161839 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 239 PM EDT FRI SEP 16 2016 LSZ321-170245- /O.NEW.KAPX.SC.Y.0086.160917T0000Z-160917T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 239 PM EDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-LSZ322-170000- /O.EXA.KAPX.SC.Y.0085.000000T0000Z-160917T0000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 239 PM EDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-170000- /O.CON.KAPX.SC.Y.0085.000000T0000Z-160917T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 239 PM EDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
131 WHUS73 KAPX 161951 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 PM EDT FRI SEP 16 2016 LHZ346-348-LSZ322-170000- /O.CON.KAPX.SC.Y.0085.000000T0000Z-160917T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 351 PM EDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-170400- /O.CON.KAPX.SC.Y.0086.160917T0000Z-160917T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 351 PM EDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
207 WHUS73 KAPX 170215 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1015 PM EDT FRI SEP 16 2016 LSZ321-170600- /O.CON.KAPX.SC.Y.0086.000000T0000Z-160917T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1015 PM EDT FRI SEP 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 1:38 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Sep 16, 1:38 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Gaylord MI 138 PM EDT FRI SEP 16 2016 .UPDATE... Issued at 957 AM EDT Fri Sep 16 2016 Area of precipitation over E WI/W UP appears to be on the nose of 35kt LLJ that developed last evening. This area contains just a few lightning strikes. 12z KAPX sounding shows very stable air over northern MI with dewpoints still in the 40s this morning. Expect area of precipitation to break up as it moves northeast...with our UP counties having the best shot to see showers. Expect most of northern Lower MI to remain dry this afternoon. Otherwise...nice day in store with temps a few degrees above normal and decreasing sunshine through the day. Realizing full mixing today could push temps near 80 but increasing cloud cover will cut that down some. && .SHORT TERM...(Today and tonight) Issued at 144 AM EDT Fri Sep 16 2016 ...Warmer yet, with rain chances on the increase late... Well developed spit flow regime established across NOAM at this early hour, with the northern portion well removed to our north across central Canada, with the southern portion extending from the Desert Southwest across the northern Lakes. The southern stream remains rather progressive, which will force current overhead ridge axis to give way to shortwave set to pinwheel out of the intermountain west. This wave, and its attendant developing "cold" front, will impact our area later today through Saturday, bringing a pretty good bet for showers along with them. Definitely a quiet start today, with that mid-level ridge axis still overhead. High clouds will be on the increase as blowoff from upstream convective complex advances overhead and deeper top-down saturation begins. Deepest moisture advection remains centered to our west until this afternoon when sharp h8-h7 theta-e ridge makes a run into the area. Upstream trends supporting some of the latest guidance progs bringing this moisture and attendant showers into our area several hours quicker than initially anticipated. With that said, plenty of dry air overhead to overcome, and moisture plume will be outrunning better dynamics. Will split the difference, trending upward for late afternoon shower chances, especially along and west of US-131 and across eastern upper Michigan. Will have a rather sharp pop gradient as one goes east, anticipating this intial round of showers decaying as they push further east. Not a ton of instability, but a few hundred Joules/kg of most unstable cape on progs supports at least a token thunder mention (no severe threat). Little doubt future adjustments to this forecast will be needed as upstream radar trends are better realized. Exact timing of those rain showers will have plenty to say on just how warm we get this afternoon. Thermal progs in an increasingly mature waa pattern easily support much of the area reaching well into the 70s...a good 5 to 10 degrees above what is considered normal for mid September. A quicker arrival of rains than currently anticipated will likely result in temperatures being at least a few degrees cooler than currently anticipated. Moisture plume advances overhead tonight within deep layer southwest flow environment out ahead of main wave and cold front. Scattered to numerous showers to accompany this moisture, driven in large part by development of modest low level jet. A rumble or two of thunder cannot be ruled out with maintenance of some minimal most unstable cape (once again, no severe weather concerns). Not anticipating any real significant rain amounts either given expected steady movement of shower activity and limited potential for deep convection. Definitely a mild night, with most areas likely not dropping out of the 60s. .LONG TERM...(Saturday through Thursday) Issued at 144 AM EDT Fri Sep 16 2016 ...Some storms Saturday/Cooler and less humid Sunday... High Impact Weather Potential: Concerned about thunderstorm potential Saturday with timing of cold front and upper level dynamics during the afternoon hours. Still in just general thunder in Day 2 SPC outlook though they are talking about Michigan in the 06z discussion. Could be windy from the west/northwest Tuesday. Pattern Synopsis/Forecast: Split large scale pattern across North America with a fast zonal northern branch across Canada above 50N latitude...and a more wavy southern branch as an old upper low is opening up as it emerges from the Rockies and into the Plains states. High pressure over the northeastern U.S. ridging back across the Great Lakes region...and with low pressure over the northern/central Plains southerly return flow is drawing moisture north into the upper Midwest. Pair of short wave troughs will be traversing the Great Lakes this weekend...followed by seasonably strong zonal flow punching across the northern Plains/upper Midwest and eventually into the Great Lakes in the Tuesday time frame. Early part of next week looks to be dominated by a cold front passage perhaps later Monday/early Tuesday...with cooler and possibly breezy weather in its wake. Primary Forecast Concerns: Precipitation evolution Saturday is the first order of business...with the emphasis on thunderstorm potential during the latter half of the day with passage of a short wave trough and cold front across northern Michigan. Moist low level air mass ahead of the front (surface dew points likely in the lower-mid 60s) and heating after perhaps some low cloudiness burns off...leads to a decent signal for MLCAPE values in the vicinity of 1000J/kg over north-central and northeast Lower Michigan Saturday afternoon. Forcing signal isn't tremendous...suggesting storm coverage will tend to be more scattered. Deep layer shear not looking tremendous 36h out...so widespread severe potential looks limited though a conditional threat there for some gusty storms. Thunderstorm threat should diminish Saturday evening with a push of cooler air across the upper Lakes which could result in some lake induced clouds/showers downwind of Lakes Superior/Michigan into Sunday. Passage of a second short wave trough Sunday afternoon raises possibility for some shower activity spreading/developing inland...NAM-WRF really likes that idea but forecast soundings look a bit too moist and also looks like its convective scheme is being a bit mischievous as well. Overall some mixed signals here...will massage PoPs to get the lake convection idea into the forecast at least for northwest Lower Sunday. Still time to adjust for some of these mesoscale details in what is now the Day 3 forecast. Another cold front Monday night/Tuesday morning brings next round of showers/thunderstorms...gusty west/northwest winds possible in post- frontal air mass sweeping across the Lakes Tuesday. More rain during the midweek period...don't foresee any obvious big impacts at this point through Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 132 PM EDT Fri Sep 16 2016 MVFR conditions possible between midnight and daybreak. An area of lower clouds...and scattered showers and thunderstorms will move across the region overnight. Around daybreak...some LIFR conditions are possible especially north towards the Straits and UP. Quick improvement is expected after daybreak back to VFR by around midday. Scattered showers and thunderstorms with gusty winds are expected Saturday. && .MARINE... Issued at 144 AM EDT Fri Sep 16 2016 Winds will be on the increase over the big water today through Saturday as a cold front approaches and moves across the area. South to southeast winds today and this evening will veer more southwest with time heading through later tonight and Saturday. Tough call with regards to potential headlines, although current thought is for strongest winds to remain over the open waters until winds turn more southwest heading into Saturday. && .APX Watches/Warnings/Advisories... MI...NONE. LH...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LHZ346. LM...NONE. LS...NONE. && UPDATE...Farina SHORT TERM...MSB LONG TERM...JPB AVIATION...Farina MARINE...MSB
Hazardous weather outlook, Sep 16, 11:02 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1102 AM EDT FRI SEP 16 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-171515- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1102 AM EDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH A SMALL THREAT FOR STRONG THUNDERSTORMS ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN EAST OF THE US-131 CORRIDOR. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 11:30 AM EDT | Small Craft Advisory | APX | 9 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.